Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 24, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Dec 25, 2014, 3:07 AM CST for 6 counties in Kansas. It took effect at Dec 25, 2014, 11:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2014, 3:07 AM CST (09:07 UTC)
- In effect from
- Dec 25, 2014, 11:00 AM CST
- Expired
- Dec 25, 2014, 4:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 57 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
942 WWUS73 KTOP 250907 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 307 AM CST THU DEC 25 2014 KSZ037-038-054-055-058-059-252200- /O.NEW.KTOP.WI.Y.0024.141225T1700Z-141225T2200Z/ MORRIS-WABAUNSEE-LYON-OSAGE-COFFEY-ANDERSON- INCLUDING THE CITY OF...EMPORIA 307 AM CST THU DEC 25 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING BEFORE SLOWLY DECREASING AGAIN AFTER 3 PM. THE STRONGEST WINDS ARE EXPECTED BETWEEN NOON AND 2 PM. * WINDS...SUSTAINED SOUTH WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES ON EAST OR WEST ORIENTED ROADWAYS...SHOULD BE ALERT TO THE DANGERS OF STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
1 follow-up statement
354 WWUS73 KTOP 252203 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 403 PM CST THU DEC 25 2014 KSZ037-038-054-055-058-059-252315- /O.EXP.KTOP.WI.Y.0024.000000T0000Z-141225T2200Z/ MORRIS-WABAUNSEE-LYON-OSAGE-COFFEY-ANDERSON- INCLUDING THE CITY OF...EMPORIA 403 PM CST THU DEC 25 2014 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... WINDS ARE SLOWLY DIMINISHING ACROSS THE AREA...THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Dec 24, 11:41 PM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Dec 24, 11:41 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1141 PM CST Wed Dec 24 2014 .UPDATE... Issued at 617 PM CST WED DEC 24 2014 Made a small update to clearing trend as well as minor adjustments to temperatures and winds this evening. && ...Update to aviation forecast discussion... .SHORT TERM...(This Evening through Thursday) Issued at 321 PM CST WED DEC 24 2014 System is kicking out of area with surface ridge axis moving eastward across western portion of forecast area at mid-afternoon. Back edge of stratus appears to be correlated with the surface ridge axis and should be moving through Manhattan by 5 PM and through Topeka by about 8 PM. Temperatures may fall quickly this evening and then slowly warm as pressure gradient and associated winds increase overnight, resulting in considerable mixing. Lows tonight somewhat tricky as a result, but have gone mostly mid to upper 20s over the area. On Christmas day, the pressure gradient between lee low and departing high is strong enough that southerly winds are expected to be in the 20 to 30 mph range with higher gusts from late morning through mid to late afternoon. Extensive cirrus shield ahead of next upper trough will bring increasing high-level cloudiness on Thursday. Max temps are expected to be in the mid to upper 40s along the Nebraska border to the lower 50s along and south of I70. .LONG TERM...(Thursday Night through Wednesday) Issued at 321 PM CST WED DEC 24 2014 Thursday night the upper longwave trough moves into the southwest US, while a lead shortwave ejects into the plains passing north of the area. This will push a cold front into the area during the day Friday. There is fairly good agreement among the models with the temperatures through the course of the day. How that energy lifts out of the southwest is the main concern with this period. Another shortwave looks to pass north of the area Friday afternoon and evening bringing a round of light snow to north central KS. Behind the front and further southeast low level moisture and isentropic lift may cause light rain and or drizzle for mainly areas along and east of the turnpike Friday afternoon. Temperatures will be well above freezing during this time frame. The large scale lift continues to increase into the overnight hours allowing more of a rain or snow mix as the pattern progresses. The change over to snow will depend on how fast the cold air can move southward. By midnight Saturday the freezing line appears to reach the turnpike, with locations starting to clear out in north central KS. A rain snow mix will continue to be possible through Saturday evening in southeast portions of the forecast area as the positively tilted trough progresses eastward through the central US. Lift is not particularly strong with this system, which means light precip amounts expected at this time with generally less than one inch of snowfall for most areas. For the extended the west coast ridge becomes amplified allowing a better connection to the cold air. As shortwaves dig into the long wave trough over the southwest US the models begin to disagree on cutting that energy off or bringing out a much stronger system. As for now a lead shortwave looks to eject out of the central Rockies bringing a chance for light snow mid week. Rather or not that is a quick hit or something more significant is in question. Temperatures will be below normal next week with highs in the 20s and 10s and lows in the single digits. && .AVIATION...(For the 06Z TAFs through 06Z Thursday Night) Issued at 1141 PM CST WED DEC 24 2014 VFR conditions expected through the period. Main concern will be winds. Surface winds will average around 10 kts through 13Z then increase from the south southwest to 18-20kts with gusts around 31kts as pressure gradient increases. Gradient relaxes by 00Z ahead of the cold front. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...53 SHORT TERM...GDP LONG TERM...SANDERS AVIATION...53
Hazardous weather outlook, Dec 24, 3:35 PM CST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 335 PM CST WED DEC 24 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-252145- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 335 PM CST WED DEC 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR ACCUMULATING SNOWFALL FRIDAY NIGHT INTO SATURDAY MORNING ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.